MAUDE Adverse Event Report: ARTHREX, INC. MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM; MANUAL INSTR, GENERAL SURGICAL
Model Number MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 01/10/2025, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-41006 megabiters clamp broke.This occurred during a case when the clamp broke inside the joint.There was no additional information provided, and additional information has been requested.
 
Event or Problem Description
Additional information was provided where the arthrex subsidiary employee stated this event occurred on (b)(6) 2025, where no fragments were left in the patient.The technique was used correctly.The broken clamp was replaced with a home-made one and the surgery was completed successfully.There was no delay or addition of anesthesia.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex concluded that the most likely cause of the reported failure can be attributed to user error due to misalignment insertion, and/or prying/leveraging of the device.The complaint allegation was confirmed based on the customer's attached picture, which shows the instrument displayed with the tip broken and bent.

Brand Name
MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21304093
Report Number1220246-2025-00154
Device Sequence Number18147658
Product Code MDM
UDI-Device Identifier00888867196339
UDI-Public(01)00888867196339(11)220222(10)14930873
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM
Device Catalogue NumberAR-41006
Device Lot Number14930873
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown